Alert archive / Tennessee / Tornado Warnings in 2023
Tornado Warning 71, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jun 18, 2023, 8:56 PM CDT for Fayette County, Hardeman County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2023, 8:56 PM CDT (01:56 UTC)
- Expired
- Jun 18, 2023, 9:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Fayette County, TN, Hardeman County, TN
The radar
The Memphis radar (KNQA), 54 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 6:52 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.1
The text
As transmitted.
193
WFUS54 KMEG 190156
TORMEG
TNC047-069-190230-
/O.NEW.KMEG.TO.W.0071.230619T0156Z-230619T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
856 PM CDT Sun Jun 18 2023
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southeastern Fayette County in west Tennessee...
West central Hardeman County in west Tennessee...
* Until 930 PM CDT.
* At 856 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Somerville, or 17 miles east of Collierville,
moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Somerville, Williston, Grand Junction and Pattersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3512 8947 3521 8947 3523 8912 3505 8915
TIME...MOT...LOC 0156Z 276DEG 25KT 3515 8941
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MJ2 follow-up statements
947
WWUS54 KMEG 190210
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
910 PM CDT Sun Jun 18 2023
TNC047-069-190230-
/O.CON.KMEG.TO.W.0071.000000T0000Z-230619T0230Z/
Fayette TN-Hardeman TN-
910 PM CDT Sun Jun 18 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHEASTERN FAYETTE AND WEST CENTRAL HARDEMAN COUNTIES...
At 910 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Lagrange, or 18 miles southwest of
Bolivar, moving east at 25 mph.
HAZARD...Tornado and 60 mph wind gusts.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Williston, Grand Junction and Pattersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3511 8941 3519 8939 3523 8912 3505 8915
TIME...MOT...LOC 0210Z 278DEG 24KT 3513 8930
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MJ914
WWUS54 KMEG 190221
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
921 PM CDT Sun Jun 18 2023
TNC047-069-190231-
/O.EXP.KMEG.TO.W.0071.000000T0000Z-230619T0230Z/
Fayette TN-Hardeman TN-
921 PM CDT Sun Jun 18 2023
...THE TORNADO WARNING FOR SOUTHEASTERN FAYETTE AND WEST CENTRAL
HARDEMAN COUNTIES WILL EXPIRE AT 930 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 100 AM CDT for west
Tennessee.
LAT...LON 3511 8941 3519 8939 3523 8912 3505 8915
TIME...MOT...LOC 0221Z 276DEG 25KT 3512 8921
$$
MJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jun 18, 6:08 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 18, 6:08 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Memphis TN 608 PM CDT Sun Jun 18 2023 ...New AVIATION... .SYNOPSIS... Issued at 312 PM CDT Sun Jun 18 2023 Strong to severe storms are expected to develop this evening. Damaging winds, large hail, heavy rain, and a few tornadoes are possible. The window for severe weather looks to be from 5PM through midnight for our forecast area. An upper low will stall over the Tennessee Valley through mid to late week. Scattered showers and thunderstorms will affect areas along and east of the Mississippi River. Slightly cooler than normal high temperatures will prevail over the Midsouth through Friday. && .DISCUSSION... (This evening through next Saturday) Issued at 312 PM CDT Sun Jun 18 2023 A tough forecast for the next several hours across the Mid South. We are still anticipating strong to severe storms to develop across the area this evening. This is a shaky confidence but high ceiling type forecast for the region. All short range guidance still points to storms developing after 5 PM this evening lasting through midnight across the area. This particular round looks to be more cellular than linear and that could increase the hail threat and the tornado threat. SPC still maintains mostly a slight risk for the area with a small portion of the southern areas of the CWA in an enhanced risk. The good news is this should be the last of the severe weather for the next several days as this active pattern comes to an end. Next week an upper low will cut off and deepen over the Midwest and drift south through mid week. This would be a trigger for a few showers and storms, but nothing severe. Slightly cooler temperatures expected next week. && .AVIATION... (00Z TAFS) Issued at 558 PM CDT Sun Jun 18 2023 Round 2 of convection is set to begin near 00z and brief periods of low VSBYs and TSRA are expected. After the system moves through some low CIGS producing IFR conditions are likely. By mid morning tomorrow, the low cloud deck should scatter out back to VFR. A few models showed some scattered showers on the back side of the system late tomorrow morning, but coverage and confidence were too low to include precip in the TAFs tomorrow. Winds may gust as this second round moves through, but will slow generally around 4kts overnight. Some BR may occur within the low CIGS and abundant moisture, but should not lower VSBYs below 2sm. Winds will jump back with diurnal trends tomorrow with some potential for gusty conditions tomorrow afternoon with a gradual shift to the west and eventually northwest. DNM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...MJH AVIATION...DNM
In the hours before
Local storm report, Jun 18, 6:08 PM CDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
608 PM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM Hail Beech Grove 36.17N 90.62W
06/18/2023 E1.25 inch Greene AR Public
Public reports image of hail in Beech Grove.
Time is radar estimated.
&&Local storm report, Jun 18, 6:27 PM CDT, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
627 PM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM Hail Beech Grove 36.17N 90.62W
06/18/2023 E1.75 inch Greene AR Public
Corrects previous hail report from Beech
Grove. Public reports image of hail in Beech
Grove. Time is radar estimated.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:22 PM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| Jun 18, 8:36 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 39 min |
| Jun 18, 9:22 PM CDT | Special Weather Statement | MEG | Hardeman | 38 min |
| Jun 18, 9:27 PM CDT | Areal Flood Advisory | MEG | Madison | 105 min |
| Jun 18, 9:34 PM CDT | Tornado Warning | MEG | Hardeman | 26 min |
| Jun 18, 9:58 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 47 min |
Nearby
Tornado Warnings in Tennessee, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.